Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2000, 5:00 PM CDT for Rusk County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2000, 5:00 PM CDT (22:00 UTC)
- Expired
- Apr 11, 2000, 5:45 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Rusk County, TX
The radar
The Shreveport radar (KSHV), 95 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WUUS54 KSHV 112201 SVRSHV TXC401-112245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 500 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN TEXAS * UNTIL 545 PM CDT * AT 500 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF HENDERSON...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HENDERSON AT 510 PM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... RUSK COUNTY IN TEXAS UNTIL 545 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 3:00 PM CDT, 2 hours earlier.
Area forecast discussion, Apr 11, 3:00 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 300 PM CDT TUE APR 11 2000 CURRENT SHV RADAR SHOWS AN OUTFLOW BOUNDARY MOVING SOUTH INTO NORTH LA WITH THUNDERSTORMS DEVELOPING BEHIND THIS BOUNDARY IN NE TEXAS AND SW ARKANSAS. OTHER SHOWERS AND THUNDERSTORMS ARE DEVELOPING FARTHER WEST NORTH OF TYR. UPPER LOW JUST SOUTH OF 4 CORNERS THIS AFTERNOON WILL MOVE TO THE NORTH TX PANHANDLE BY 12/12Z AND WEAKEN LATER IN THE DAY AS IT MOVES INTO NE TX THURSDAY MORNING. NGM IS A LITTLE SLOWER AND PUTS UPPER LOW IN CENTRAL TX AT 48 HOURS...AND THEN ACROSS CWA THURSDAY. FRONT EXTENDS ACROSS CENTRAL AR INTO SE OK TO NEAR SPS IN NORTH CENTRAL TX. FRONTAL BOUNDARY SHOULD CONTINUE TO SLIDE SLOWLY SOUTH TONIGHT AND WEDNESDAY AND REACH SE TEXAS AND MESOETA PUTS BOUNDARY IN SE TEXAS AND SOUTHERN LA BY WEDNESDAY MORNING. RUC AND MESOETA PUTS MOST OF THE PRECIPITATION ALONG AND BEHIND THE FRONT LATE TODAY AND INTO WEDNESDAY. THE MOST SIGNIFICANT CONVECTION LATE THIS AFTERNOON AND TONIGHT SHOULD BE OVER CENTRAL TEXAS INTO SE TEXAS ALONG FRONT INSTABILITY IS HIGHEST HERE ALTHOUGH SHEAR IS ONLY 20-25 KNOTS IT SHOULD INCREASE LATER TONIGHT AS MESOETA SHOWS AN MCS DEVELOPING AND MOVING TO THE SE TEXAS COAST OVERNIGHT. BEST SEVERE THREAT WILL BE IN EAST TEXAS AND POSSIBLY WESTERN LA WHERE TEMPERATURES HAVE REACHED THE UPPER 70S THIS AFTERNOON. NCEPS 6 HOUR TOTALS FOR TONIGHT AND WEDNESDAY ISSUED AT 18Z SEEM TO BE GOOD WITH HEAVIEST PRECIPITATION IN OUR EAST CENTRAL TEXAS COUNTIES OF ABOUT ONE INCH. HEAVY RAINFALL WORDING OVER EAST TEXAS AND WESTERN LOUISIANA SHOULD BE ENOUGH FOR 24 HOUR FORECAST WITH RAIN TAPERING OFF LATE WEDNESDAY OVER SOUTHERN PARTS OF CWA. WILL KEEP A FEW SEVERE THUNDERSTORMS IN EAST TEXAS AND WEST CENTRAL LOUISIANA AREAS TONIGHT AHEAD OF BOUNDARY AND FRONT. SHV 60/69/57/70 7655 MLU 59/67/55/68 6655 TXK 55/63/53/67 8654 TYR 59/67/55/68 8755 LFK 61/74/57/72 6665 .SHV...NONE. 09
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:06 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 39 min |
| Apr 11, 6:37 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Shelby | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.